Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 1, 2021, 8:41 PM MDT for Flathead County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 8:41 PM MDT (02:41 UTC)
- Expired
- Jul 1, 2021, 9:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Missoula, MT
County Flathead County, MT
The radar
The Missoula radar (KMSX), 149 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3093 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WWUS85 KMSO 020241 SPSMSO Special Weather Statement National Weather Service Missoula MT 841 PM MDT Thu Jul 1 2021 MTZ001>003-020330- Flathead/Mission Valleys MT-West Glacier Region MT- Kootenai/Cabinet Region MT- 841 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 930 PM MDT... At 841 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitefish, or 9 miles north of Evergreen, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whitefish, Columbia Falls, Hungry Horse, La Salle, Martin City and Coram. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4827 11449 4845 11454 4855 11406 4829 11398 TIME...MOT...LOC 0241Z 253DEG 18KT 4837 11430 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:01 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 8:01 PM MDT, 40 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
801 PM MDT Thu Jul 1 2021
.DISCUSSION...Temperatures will continue to be hot today across
the Northern Rockies but the story is transforming towards
convection. Thunderstorms are pulsing up over southeastern portion
of the Clearwater Mountains, Lemhi County, ID, the Southern
Bitterroot, and Silver Bow County currently. These cells will
continue to pulse over terrain through late afternoon when a very
slight northeasterly movement will begin. The pulsing nature of
these storms, slow movement, and moist environment could lead to
scattered areas of heavy rain, where 0.25"+ of precipitation can
not be ruled out. The other threat we are expecting is erratic and
gusty outflows from cells that pulse down, possibly in excess of
50 mph locally.
The threats with thunderstorms will shift northeastward,
propagating on outflow boundaries. Around midnight tonight
coverage of storms will decrease to mainly northwest Montana as
energy in the atmosphere is slowly consumed. In addition, smoke
from fires in northern California may cause haze in central Idaho
and western Montana tonight into Friday. Smoke should mainly be
elevated and likely will cause minimal effects to air quality at
the surface.
Hot temperatures will continue tomorrow as the ridge gets pushed
northeast by a mid-level wave. Additionally, scattered
thunderstorms are forecast to develop in southwest Montana during
the afternoon.
Over the weekend, flow over the Northern Rockies becomes westerly
and a wave will influence westerly winds during the afternoon for
southwest Montana. Temperatures will continue to run 10-15 degrees
above normal, while afternoon convection stays mainly in Lemhi
County and southwest Montana.
Of interest, the high pressure system that caused the previous
record setting hot weather, will transfer its energy back into the
Four Corners region of the southwest US (where it belongs!). Over
the first few days of the week, afternoon winds may add to drying
conditions across the area.
&&
.AVIATION...Thunderstorms have developed this afternoon, mainly
south of a line from Grangeville, ID to Hamilton, MT to Helena,
MT. High resolution models indicate that this convection will
gradually drift northwards through the afternoon and evening. The
main threats with storms will be lightning, brief heavy rain and
gusty outflow winds. Thunderstorm outflows could approach 45kts
locally. KSMN and KBTM will see the main threat of thunderstorms
between 01/1900z and 01/2200z. KMSO may see storms between
01/2200z and 02/0200z. Thunderstorms could drift as far north as
KGPI, but not likely until between 02/0100z and 0400z.
Thunderstorms should decrease rapidly after sunset this evening.
Otherwise, winds will generally be light and terrain driven
through tonight.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from 2 PM to 8 PM MDT Friday Deerlodge/West
Beaverhead...East Beaverhead.
Heat Advisory until 8 PM MDT this evening Bitterroot/Sapphire
Mountains...Missoula/Bitterroot Valleys...Potomac/Seeley
Lake Region.
Excessive Heat Warning until 8 PM MDT this evening
Kootenai/Cabinet Region...Lower Clark Fork Region.
Heat Advisory until 8 PM MDT this evening Flathead/Mission
Valleys...West Glacier Region.
ID... Heat Advisory until 8 PM MDT this evening Eastern Lemhi County...
Western Lemhi County.
Excessive Heat Warning until 7 PM PDT this evening Northern
Clearwater Mountains...Southern Clearwater Mountains.
Excessive Heat Warning until 7 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&In the hours before
Special weather statement, Jul 1, 6:52 PM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Missoula MT 652 PM MDT Thu Jul 1 2021 MTZ003-020130- Flathead/Mission Valleys MT- 652 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 730 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Big Arm, or 11 miles west of Polson. this storm was nearly stationary. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Big Arm and Elmo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4771 11446 4781 11447 4785 11426 4769 11422 TIME...MOT...LOC 0052Z 260DEG 1KT 4774 11440
Local storm report, Jul 1, 7:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
722 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST 6 WNW MISSOULA 46.92N 114.10W
07/01/2021 M64 MPH MISSOULA MT ASOS
ASOS STATION KMSO MISSOULA, MT.
&&
JKSpecial weather statement, Jul 1, 7:30 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Missoula MT 730 PM MDT Thu Jul 1 2021 MTZ001>003-020200- Flathead/Mission Valleys MT-West Glacier Region MT- Kootenai/Cabinet Region MT- 730 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND SOUTH CENTRAL FLATHEAD COUNTIES UNTIL 800 PM MDT... At 729 PM MDT, Doppler radar was tracking a strong thunderstorm near Kings Point, or 7 miles northeast of Polson, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woods Bay, Bigfork, Swan Lake, Kings Point, Big Arm, Somers, Lakeside, Finley Point, Rollins and Dayton. LAT...LON 4771 11395 4779 11429 4818 11422 4797 11360 TIME...MOT...LOC 0129Z 206DEG 26KT 4778 11405
Special weather statement, Jul 1, 7:42 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Missoula MT 742 PM MDT Thu Jul 1 2021 MTZ002>004-043-020215- Flathead/Mission Valleys MT-West Glacier Region MT- Lower Clark Fork Region MT-Potomac/Seeley Lake Region MT- 742 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE...NORTHERN MISSOULA...SOUTHEASTERN SANDERS AND SOUTHWESTERN FLATHEAD COUNTIES UNTIL 815 PM MDT... At 742 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Big Arm to 9 miles north of Dixon. Movement was east at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Polson, Ronan, Pablo, Jette, Turtle Lake, Kings Point, Rocky Point, Old Agency, Kerr, Dixon, Big Arm, Allentown, Moiese, Kicking Horse, Round Butte, Charlo, Fort Connah, Elmo, Finley Point and Niarada. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4787 11394 4736 11392 4728 11445 4782 11449 TIME...MOT...LOC 0142Z 254DEG 15KT 4780 11442 4745 11441
Special weather statement, Jul 1, 7:43 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Missoula MT
743 PM MDT Thu Jul 1 2021
MTZ004-020230-
Lower Clark Fork Region MT-
743 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MINERAL COUNTY UNTIL 830
PM MDT...
At 742 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of St. Regis, or 13 miles west of Superior, moving
northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Superior and Riverbend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4728 11505 4713 11475 4705 11511 4708 11514
4710 11514 4710 11516 4713 11519 4714 11522
TIME...MOT...LOC 0142Z 231DEG 10KT 4712 11516Special weather statement, Jul 1, 8:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 841 PM MDT Thu Jul 1 2021 MTZ001>003-020330- Flathead/Mission Valleys MT-West Glacier Region MT- Kootenai/Cabinet Region MT- 841 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 930 PM MDT... At 841 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitefish, or 9 miles north of Evergreen, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whitefish, Columbia Falls, Hungry Horse, La Salle, Martin City and Coram. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4827 11449 4845 11454 4855 11406 4829 11398 TIME...MOT...LOC 0241Z 253DEG 18KT 4837 11430
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:31 PM MDT | Special Weather Statement | MSO | Lake | 44 min |
| Jul 1, 6:42 PM MDT | Special Weather Statement | MSO | Sanders | 33 min |
| Jul 1, 6:52 PM MDT | Special Weather Statement | MSO | Lake | 38 min |
| Jul 1, 7:30 PM MDT | Special Weather Statement | MSO | Lake | 30 min |
| Jul 1, 7:42 PM MDT | Special Weather Statement | MSO | Lake | 33 min |
| Jul 1, 7:43 PM MDT | Special Weather Statement | MSO | Mineral | 47 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | MSO | Idaho | 52 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.